Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 9, 2007, 6:40 AM EDT for Genesee County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 6:40 AM EDT (10:40 UTC)
- Expired
- May 9, 2007, 7:14 AM EDT
- In force
- 34 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Genesee County, MI
The radar
The Detroit radar (KDTX), 32 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDTX 091040
SVRDTX
MIC049-091145-
/O.NEW.KDTX.SV.W.0009.070509T1040Z-070509T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 AM EDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 745 AM EDT
* AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR ARGENTINE...OR ABOUT 11 MILES NORTH OF HOWELL...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LINDEN BY 645 AM EDT...
FENTON BY 650 AM EDT...
RANKIN BY 655 AM EDT...
GRAND BLANC BY 705 AM EDT...
BURTON AND ATLAS BY 710 AM EDT...
DAVISON BY 720 AM EDT...
LAT...LON 4277 8393 4278 8381 4278 8368 4288 8368
4290 8346 4323 8344 4323 8393
$$
KEK /2 follow-up statements
000
WWUS53 KDTX 091105
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
705 AM EDT WED MAY 9 2007
MIC049-091145-
/O.CON.KDTX.SV.W.0009.000000T0000Z-070509T1145Z/
GENESEE MI-
705 AM EDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR GENESEE COUNTY...
AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 5
MILES NORTH OF DAVISON...OR ABOUT 14 MILES NORTHWEST OF LAPEER...
MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OTISVILLE BY 710 AM EDT...
OTTER LAKE BY 720 AM EDT...
THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING...HEAVY RAIN AND
LOCALIZED FLOODING.
LAT...LON 4296 8385 4278 8381 4278 8368 4288 8368
4290 8346 4323 8344 4323 8373
$$
MANN000
WWUS53 KDTX 091114
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 AM EDT WED MAY 9 2007
MIC049-091123-
/O.CAN.KDTX.SV.W.0009.000000T0000Z-070509T1145Z/
GENESEE MI-
713 AM EDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAS WEAKENED. THUS...THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4296 8385 4278 8381 4278 8368 4288 8368
4290 8346 4323 8344 4323 8373
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:16 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 9, 4:16 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 AM EDT WED MAY 9 2007 .SHORT TERM...TODAY AND TONIGHT MODEL CONSENSUS SHOWS WEAK SURFACE LOW PRESSURE MOVING ACROSS CENTRAL LOWER MI TODAY THEN RETREATING EAST TONIGHT. MEANWHILE AT 500 MB...A LOW/CIRCULATION WELL DEFINED IN WATER VAPOR IMAGERY TO MAKE ITS WAY EAST INTO LOWER MICHIGAN TODAY AND INTO THE EASTERN GREAT LAKES REGION TONIGHT. 850 TO 500 MB MOISTURE ON THE INCREASE TODAY...LESSENING OVERHEAD TONIGHT. 925 MB MOISTURE FOLLOWING A SIMILAR TREND...THOUGH LESS OF A DROP OFF IN THIS LOW LEVEL MOISTURE TONIGHT. MODELS PORTRAY A PRETTY GOOD LOW TO MID LEVEL THETA E RIDGE IN PLACE MUCH OF TODAY...WHILE THERMAL RIDGE AT 850 MB GETS SHUNTED OFF TO THE EAST TODAY. MODELS SHOW QUITE ROBUST LOW TO MID LEVEL OMEGA ASCENT TODAY...THOUGH GFS PROBABLY IS OVERDONE. 850 TO 500 MB QVECTOR CONVERGENCE ALSO MODEST TODAY INTO THIS EVENING...WITH SURFACE WIND CONVERGENCE ALSO MODEST TODAY. WEAK MID TO UPPER LEVEL JET CORE PASSING OVER THE AREA INTO THIS EVENING WILL PROVIDE PRETTY GOOD DIVERGENCE ALOFT. SEVERAL UBAR/SEC OF ASCENT ALSO SEEN ON THE 300K ISENTROPIC SURFACE TODAY. ELEVATED INSTABILITY...SUCH AS PER SHOWALTER INDICES AND SEEN IN MODEL SOUNDINGS...EARLY TODAY TRANSITIONING INTO MORE SURFACE BASED BY THIS AFTERNOON...WITH THE POTENTIAL FOR MORE INTENSE THUNDERSTORMS POSSIBLY APPROACHING SEVERE. MODEL CAPES OF AT LEAST SEVERAL HUNDRED JOULES TODAY...THOUGH GFS GREATER...ALONG WITH TOTAL TOTALS OF 45 TO 50...AND KI INDICES INTO THE MID 30S. CONVECTIVE INHIBITION FALLING OFF THIS MORNING AND INCREASING AGAIN EARLY TONIGHT. FORECASTS TO REFLECT SCATTERED TO LIKELY POPS OF SHOWERS/THUNDER TODAY...DIMINISHING BY LATE TONIGHT TO ONLY CHANCE OF RESIDUAL LIGHT RAIN SHOWERS EAST AND SOUTH. DUE BOTH TO MORE CLOUDS AND THERMAL AXIS MOVING OFF TO THE EAST...TEMPERATURES TODAY WILL NOT BE QUITE AS WARM AS YESTERDAY. && .LONG TERM...THURSDAY THROUGH TUESDAY IN THE WAKE OF THE WEDNESDAY SYSTEM...WEAK RIDGING BOTH AT THE SURFACE AND ALOFT WILL BUILD OVER THE AREA ON THURSDAY. LOW LEVEL MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS HOVERING IN THE UPPER 50S AND DAYTIME HIGHS EXPECTED TO PEAK IN THE UPPER 70S TO NEAR 80. THERE WILL BE A GOOD AMOUNT OF INSTABILITY IN THE LOW LEVELS WITH A BROKEN CU DECK EXPECTED TO DEVELOP DURING THE AFTERNOON. LIGHT WINDS WILL ALSO SUPPORT LAKE BREEZE DEVELOPMENT WITH A LAND TO LAKE DELTA T OF AROUND 30F. THESE LAKE BREEZES MAY PROVIDE JUST ENOUGH LIFT BY LATE AFTERNOON FOR AN ISOLATED LIGHT SHOWER OR TWO TO DEVELOP NEAR THE LAKES. THUNDERSTORMS ARE NOT EXPECTED WITH A STRONG CAP IN PLACE ABOVE 700MB. ANY ACTIVITY THAT DOES DEVELOP WILL QUICKLY DISSIPATE AS WE LOSE DIURNAL SUPPORT THURSDAY EVENING. MODELS ARE THEN IN GOOD AGREEMENT SHOWING SHORTWAVE ENERGY AND AN ASSOCIATED SURFACE LOW MOVING ACROSS ONTARIO AND QUEBEC FROM THURSDAY NIGHT INTO FRIDAY. MID LEVEL SUPPORT ASSOCIATED WITH THIS FEATURE WILL PASS WELL NORTH OF THE GREAT LAKES WITH JUST A TRAILING COLD FRONT WORKING SOUTH THROUGH THE REGION ON FRIDAY. THE INITIAL FRONT AND WIND SHIFT WILL BE EVIDENT BY A PUSH OF DRY AIR... WITH THE STRONGER COLD AIR ADVECTION INCREASING FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. THE INITIAL FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE TRI-CITIES AND THUMB FRIDAY MORNING AND REACH THE DETROIT AREA DURING THE AFTERNOON. THE FACT THAT THE FRONT WILL REACH OUR SOUTHERN COUNTIES WHEN PEAK HEATING IS MAXIMIZED ADDS SUPPORT FOR A FEW SHOWERS OR ISOLATED THUNDERSTORM TO DEVELOP. HAVE REMOVED POPS FOR THE NORTHERN CWA WITH A DRY FROPA EXPECTED IN THAT AREA...WITH JUST A LOW CHANCE POP BY LATE AFTERNOON IN THE SOUTH. STRONG HIGH PRESSURE TO THEN BUILD INTO THE CENTRAL GREAT LAKES FROM SATURDAY TO SUNDAY...WITH A PLEASANT WEEKEND IN STORE. THIS AIRMASS WILL BE MUCH DRIER WITH MEAN LAYER RH BELOW 30 PERCENT INDICATIVE OF A LARGE DIURNAL SWING. HIGH TEMPERATURES BEHIND THE FRONT WILL BE CLOSER TO NORMAL UNDER MOSTLY SUNNY SKIES. && .PREV DISCUSSION...ISSUED 104 AM EDT WED MAY 9 2007 AVIATION... TRENDS REGARDING CONVECTIVE DEVELOPMENT REMAIN THE TOP CONCERN IN THE AVIATION FORECAST THROUGH TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH LOWER MICHIGAN. CONVECTION FROM CENTRAL INDIANA TOWARD THE SOUTH END OF LAKE MICHIGAN IS MORE RELIANT ON UPPER SUPPORT FROM THIS WAVE AND WE EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY MORNING HOURS, FIRST ON A SCATTERED BASIS AND THEN GROWING IN AREAL COVERAGE TOWARD SUNRISE. THIS WILL TAKE VFR CONDITIONS DOWN TO MVFR CEILING AND VISIBILITY IN SHOWERS WITH SOME BRIEF IFR VISIBILITY IN THUNDERSTORMS. COVERAGE AND INTENSITY OF SHOWERS AND STORMS WILL THEN CONTINUE TO INCREASE DURING THE DAYLIGHT HOURS AS GREATER INSTABILITY DEVELOPS, ESPECIALLY AROUND THE DETROIT AREA DURING THE AFTERNOON, BUT THEN EXIT TO THE EAST BY SUNSET. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DWD LONG TERM....KEK AVIATION...BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 9, 5:04 AM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 504 AM EDT WED MAY 9 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100915- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 504 AM EDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING...AND WILL INCREASE IN COVERAGE BY LATE THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS BUT LOCALLY HEAVY RAIN AND HAIL TO ONE HALF INCH IN DIAMETER ARE POSSIBLE. STRONG WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. STORMS WILL TRACK TO THE NORTHEAST AT 25 MPH. THUNDERSTORMS TODAY WILL DEVELOP AS AN UPPER LEVEL WAVE MOVES THROUGH THE REGION AND INTERACTS WITH A MOISTENING ATMOSPHERE. THIS SYSTEM WILL MOVE OFF TO THE EAST OVERNIGHT...ENDING THE POTENTIAL FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF M-59 ON FRIDAY AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE STATE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH SPOTTER REPORTS OF STRONG WINDS OR HAIL WOULD BE APPRECIATED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-100915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 504 AM EDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING...AND WILL INCREASE IN COVERAGE BY LATE THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS BUT LOCALLY HEAVY RAIN AND HAIL TO ONE HALF INCH IN DIAMETER ARE POSSIBLE. STRONG WIND GUSTS TO 45 MPH WILL ALSO BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. STORMS WILL TRACK TO THE NORTHEAST AT 25 MPH. THUNDERSTORMS TODAY WILL DEVELOP AS AN UPPER LEVEL WAVE MOVES THROUGH THE REGION AND INTERACTS WITH A MOISTENING ATMOSPHERE. THIS SYSTEM WILL MOVE OFF TO THE EAST OVERNIGHT...ENDING THE POTENTIAL FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF M-59 ON FRIDAY AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE STATE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH SPOTTER REPORTS OF STRONG WINDS OR HAIL WOULD BE APPRECIATED. KAHL YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:25 AM EDT | Severe Thunderstorm Warning | DTX | Livingston | 25 min |
| May 9, 7:09 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 34 min |
| May 9, 7:22 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 21 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.